Alert archive / Mississippi / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this red flag warning at Oct 8, 2016, 4:08 AM CDT for 22 counties in Mississippi; 5 counties in Arkansas; 4 counties in Tennessee. It took effect at Oct 8, 2016, 10:00 AM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 8, 2016, 4:08 AM CDT (09:08 UTC)
- In effect from
- Oct 8, 2016, 10:00 AM CDT
- Expired
- Oct 8, 2016, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 31 counties
Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Fayette County, TN, Hardeman County, TN, McNairy County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 4:30 PM CDT | WILDFIRE | 5 Ene Oxford, MS | GRASS AND WOODS FIRE ALONG COUNTY ROAD 2055 NEAR OXFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096 WWUS84 KMEG 080908 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 408 AM CDT SAT OCT 8 2016 ...A RED FLAG CONDITIONS EXPECTED ACROSS NORTHERN MISSISSIPPI AND EAST CENTRAL ARKANSAS TODAY... .THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND LOW FUEL MOISTURE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...MAINLY ACROSS NORTHERN MISSISSIPPI AND EAST CENTRAL ARKANSAS. RELATIVE HUMIDITY VALUES WILL FALL TO 20 TO 25 PERCENT THIS AFTERNOON WITH NORTHERLY 20 FOOT WINDS AROUND 15 MPH...GUSTING TO 20 TO 25 MPH. THE LACK OF SIGNIFICANT RAINFALL HAS RESULTED IN LOW FUEL MOISTURE...CREATING DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE MID SOUTH. ARZ036-048-TNZ053-088>091-081015- /O.CAN.KMEG.FW.A.0001.161008T1500Z-161009T0000Z/ CRITTENDEN-ST. FRANCIS-CHESTER-SHELBY-FAYETTE-HARDEMAN-MCNAIRY- 408 AM CDT SAT OCT 8 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR SOUTHWEST TENNESSEE... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FIRE WEATHER WATCH. LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS ACROSS SOUTHWEST TENNESSEE. $$ ARZ049-058-MSZ001>017-020>024-090000- /O.UPG.KMEG.FW.A.0001.161008T1500Z-161009T0000Z/ /O.NEW.KMEG.FW.W.0001.161008T1500Z-161009T0000Z/ LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN- TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN- CHICKASAW-MONROE- 408 AM CDT SAT OCT 8 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WIND...20 FOOT WINDS AROUND 15 MPH...WITH GUSTS OF 20 TO 25 MPH. * HUMIDITY...20 TO 25 PERCENT. * 10 HOUR FUEL MOISTURE...7 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JOHNSON
3 follow-up statements
740 WWUS84 KMEG 081543 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1043 AM CDT SAT OCT 8 2016 ...RED FLAG CONDITIONS EXPECTED ACROSS NORTHERN MISSISSIPPI...PORTIONS OF WEST TENNESSEE...AND EAST CENTRAL ARKANSAS TODAY... .THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND LOW FUEL MOISTURE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...MAINLY ACROSS NORTHERN MISSISSIPPI...EAST CENTRAL ARKANSAS...AND SOUTHERN WEST TENNESSEE. RELATIVE HUMIDITY VALUES WILL FALL TO 20 TO 25 PERCENT THIS AFTERNOON WITH NORTHERLY 20 FOOT WINDS AROUND 15 TO 18 MPH...GUSTING TO 20 TO 25 MPH. THE LACK OF SIGNIFICANT RAINFALL HAS RESULTED IN LOW FUEL MOISTURE...CREATING DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE MID SOUTH. ARZ035-036-048-TNZ088>091-090000- /O.EXA.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-SHELBY-FAYETTE-HARDEMAN-MCNAIRY- 1043 AM CDT SAT OCT 8 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR EAST CENTRAL ARKANSAS...SOUTHERN WEST TENNESSEE... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WIND...20 FOOT WINDS AROUND 18 MPH...WITH GUSTS OF 20 TO 25 MPH. * HUMIDITY...20 TO 25 PERCENT. * 10 HOUR FUEL MOISTURE...7 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ARZ049-058-MSZ001>017-020>024-090000- /O.CON.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/ LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN- TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN- CHICKASAW-MONROE- 1043 AM CDT SAT OCT 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS... * WIND...20 FOOT WINDS AROUND 15 MPH...WITH GUSTS OF 20 TO 25 MPH. * HUMIDITY...20 TO 25 PERCENT. * 10 HOUR FUEL MOISTURE...7 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ AC3
087 WWUS84 KMEG 082039 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 339 PM CDT SAT OCT 8 2016 ...RED FLAG CONDITIONS WILL CONTINUE THROUGH LATE AFTERNOON OVER NORTH MISSISSIPPI...SOUTHERN WEST TENNESSEE...AND EAST CENTRAL ARKANSAS...RED FLAG CONDITIONS POSSIBLE SUNDAY OVER NORTH CENTRAL AND NORTHEAST MISSISSIPPI... .THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND LOW FUEL MOISTURE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...MAINLY ACROSS NORTHERN MISSISSIPPI...EAST CENTRAL ARKANSAS...AND SOUTHERN WEST TENNESSEE. RELATIVE HUMIDITY VALUES WILL PREVAIL AT 20 TO 25 PERCENT...WITH READINGS OF 15 TO 20 PERCENT LIKELY OVER NORTHEAST MISSISSIPPI. THIS LOW HUMIDITY WILL COMBINE WITH NORTH/NORTHEAST 20 FOOT WINDS AROUND 15 MPH... GUSTING TO 20 TO 25 MPH. CRITICALLY LOW HUMIDITY LEVELS MAY COMBINE AGAIN WITH GUSTY WINDS ON SUNDAY OVER NORTH CENTRAL AND NORTHEAST MISSISSIPPI. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS ON SUNDAY. THE LACK OF SIGNIFICANT RAINFALL HAS RESULTED IN LOW FUEL MOISTURE...CREATING DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE MIDSOUTH. MSZ002>006-008-009-011>017-020>024-090000- /O.NEW.KMEG.FW.A.0002.161009T1500Z-161010T0000Z/ /O.CON.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE- YALOBUSHA-CALHOUN-CHICKASAW-MONROE- 339 PM CDT SAT OCT 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR NORTH MISSISSIPPI...SOUTHERN WEST TENNESSEE...AND EAST CENTRAL ARKANSAS...FIRE WEATHER WATCH HAS BEEN ISSUED FROM 10 AM CDT SUNDAY THROUGH 7PM CDT SUNDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR NORTH CENTRAL AND NORTHEAST MISSISSIPPI... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WIND...20 FOOT WINDS AROUND 15 MPH...WITH GUSTS OF 20 TO 25 MPH. * HUMIDITY...13 TO 22 PERCENT. * 10 HOUR FUEL MOISTURE...6 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ARZ035-036-048-049-058-MSZ001-007-010-TNZ088>091-090000- /O.CON.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA- COAHOMA-SHELBY-FAYETTE-HARDEMAN-MCNAIRY- 339 PM CDT SAT OCT 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR NORTH MISSISSIPPI...SOUTHWEST TENNESSEE AND EAST CENTRAL ARKANSAS... * WIND...20 FOOT WINDS AROUND 15 MPH...WITH GUSTS OF 20 TO 25 MPH. * HUMIDITY...20 TO 25 PERCENT. * 10 HOUR FUEL MOISTURE...7 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ PWB
446 WWUS84 KMEG 090013 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 713 PM CDT SAT OCT 8 2016 ...RED FLAG CONDITIONS POSSIBLE ACROSS SOUTHERN PORTIONS OF THE MIDSOUTH ON SUNDAY. .THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND CONTINUED LOW FUEL MOISTURE WILL RESULT IN THE POTENTIAL FOR CRITICAL RED FLAG FIRE WEATHER CONDITIONS ACROSS A LARGE PORTION OF NORTH MISSISSIPPI ON SUNDAY. MSZ002>006-008-009-011>017-020>024-091200- /O.EXP.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/ /O.CON.KMEG.FW.A.0002.161009T1500Z-161010T0000Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE- YALOBUSHA-CALHOUN-CHICKASAW-MONROE- 713 PM CDT SAT OCT 8 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR A LARGE PORTION OF NORTH MISSISSIPPI... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... * WIND...20 FOOT WINDS AROUND 15 MPH...WITH GUSTS OF 20 MPH. * HUMIDITY...15 TO 25 PERCENT. * 10 HOUR FUEL MOISTURE...5 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ARZ035-036-048-049-058-MSZ001-007-010-TNZ088>091-090115- /O.EXP.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA- COAHOMA-SHELBY-FAYETTE-HARDEMAN-MCNAIRY- 713 PM CDT SAT OCT 8 2016 ...RED FLAG WARNING HAS EXPIRED FOR TODAY... $$ JAB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Oct 8, 3:51 AM CDT, 17 minutes earlier.
Area forecast discussion, Oct 8, 3:51 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
351 AM CDT Sat Oct 8 2016
.DISCUSSION...
The cold front that moved across the Mid-South Friday afternoon
and evening has brought cooler and much drier air to the region
and has resulted in gusty winds throughout the overnight hours.
Gusty north to northeast winds will persist through late afternoon
before diminishing by sunset. Low relative humidities and gusty
winds will result in critical fire weather conditions, mainly
south of the 35th Parallel (TN-MS border). A Red Flag Warning will
be issued for northern MS and east-central AR for this afternoon
(see Fire Weather section below for details). Expect high
temperatures in the 70s today with mostly sunny skies.
Clear skies, dry air, and decreasing winds will allow
temperatures to drop into the 40s across much of the area. With
winds likely staying up around 5 mph, radiational cooling
conditions aren't optimal. Nonetheless, we should experience one
of the cooler nights of the season thus far. The urban effects
around Memphis should keep the temperature in the lower 50s, but
mid/upper 40s should be common elsewhere. The cooler temperatures
will persist on Sunday, with highs again in the mid 70s to near 80
degrees. Ridging aloft will maintain clear skies with nil rain
chances. Winds will veer to the east-northeast and should increase
to around 10 mph by mid/late morning. Dry conditions will
continue, but slightly lighter winds should mitigate the need for
any fire weather headlines.
By Monday, the upper-level ridge axis shifts east of the area,
resulting in increasing southwesterly flow aloft. Winds will
remain from a general easterly direction, but should remain light
throughout the day. High clouds will increase across the region,
tempering the warm-up with highs again in the 75-80 degree range.
A shortwave trough will move east out of the Plains Monday night,
but moisture will be too limited for precipitation. The main thing
we'll notice as this feature passes is a return of light southerly
winds.
A more substantial trough will dig over the western CONUS early
in the week. This trough is progged to remain to our north for the
most part, moving east across the Midwestern states on Wednesday.
An attendant cold front will approach the area late Wednesday,
moving south across the area Wednesday night into Thursday. Ahead
of the front, temperature are forecast to warm into the low/mid
80s. We may see just enough moisture return to see a few showers
and/or thunderstorms farther north where the dynamics are
stronger, but most of the area should remain dry. Low PoPs were
included for portions of northeast AR and the MO Bootheel
Wednesday night. It is worth noting that both the GFS and ECMWF
squeeze out some light QPF Thursday morning, but the forecast for
that period remains dry dry for now given the anticipated
frontolysis along the surface boundary.
Another wave is forecast to move east across the southern/central
Plains late in the week. Yesterday's 00z ECMWF did not capture
this feature, but now, both the ECMWF and GFS move this trough
toward the Mid-South on Friday. This system is progged to shear
apart as it approaches, with the northern stream wave continuing
east across the Ohio Valley and a cut-off low drifting south
toward the Big Bend of TX. Low PoPs were continued across the
northern portion of the CWA for Friday.
Johnson
&&
.AVIATION...
/06Z TAFs/
VFR conditions expected through the TAF forecast period. Gusty
north winds should continue overnight and through the day Saturday
from the north. Winds should gradually diminish Saturday evening.
JLH
&&
.FIRE WEATHER...
Low relative humidities are expected this afternoon as dewpoints
drop into the 30s. Minimum relative humidities are forecast to
fall to 25% or less along and south of I-40, remaining 25-30% to
the north. Northerly 20 ft winds around 15 mph are expected
through this afternoon, generally south of a Memphis-Savannah
line. Red Flag wind speed criteria is lower for both AR and MS,
with stronger winds required in TN. Given the marginal wind speed
forecast, the Red Flag will only include northern MS and Lee and
Phillips Counties in east-central AR.
The Energy Release Component is a "build-up" index that can act as
a fuel moisture proxy and is useful during drought conditions. The
ERC values are well above the 97th percentile across northern MS,
indicating extremely dry fuels. The latest data also indicate 10hr
fuel moisture values of 7-8% across much of the CWA.
Fire danger will subside this evening as winds decrease, but we
anticipated elevated fire weather conditions again on Sunday,
mainly over northern MS. Relative humidities will again fall to
around 25%, but northeast 20 ft winds will remain around 10 mph.
Johnson
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Red Flag Warning from 10 AM this morning to 7 PM CDT this
evening for Lee AR-Phillips.
MO...None.
MS...Red Flag Warning from 10 AM this morning to 7 PM CDT this
evening for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-
DeSoto-Itawamba-Lafayette-Lee MS-Marshall-Monroe-Panola-
Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-Tippah-
Tishomingo-Tunica-Union-Yalobusha.
TN...None.
&&Hazardous weather outlook, Oct 7, 3:26 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CDT FRI OCT 7 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-082230- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 326 PM CDT FRI OCT 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS THE MID SOUTH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMBINATION OF NORTH WINDS OF 10 TO 20 MPH...RELATIVE HUMIDITIES OF 25 TO 30 PERCENT...AND DRY FUELS WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE MID SOUTH ON SATURDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF NORTH MISSISSIPPI...SOUTHERN PORTIONS OF WEST TENNESSEE...AND PORTIONS OF SOUTHEAST ARKANSAS. BURN BANS FOR THE MAJORITY OF NORTH MISSISSIPPI COUNTIES WILL REMAIN IN EFFECT THROUGH AT LEAST THE END OF NEXT WEEK. FOR MORE DETAILS...PLEASE SEE THE FIRE WEATHER NOTIFICATION ON OUR WEBPAGE AND CHECK THE MISSISSIPPI FORESTRY COMMISSION WEBSITE FOR THE LATEST BURN BANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:39 PM CDT | Fire Weather Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 13 more | 13 hr |
Nearby
Red Flag Warnings in Mississippi, 2016Red Flag Warnings in Arkansas, 2016Red Flag Warnings in Tennessee, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.